MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, NON-CANNULATED CENTER DRILL

ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, NON-CANNULATED CENTER DRILL
Model Number 804-07-153
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reason for this revision surgery was reported as damage incurred from prolonged use and through misuse or rough handling.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The drill has been returned and the distal tip was not made available to djo surgical for examination.A review of the device history record (dhr) revealed, when released for use, met design and manufacturing requirements.Complaint database review showed no previous complaints and there were no indications that this instrument has a design or material deficiency.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - surgeon was attempting to drill center peg for non cannulated reamer and the very distal tip broke off in the patient's glenoid.Another instrument tray was available and utilized to complete procedure.Distal tip was not able to be retrieved and was left in place.

Brand Name
ALTIVATE ANATOMIC SHOULDER
Common Device Name
ALTIVATE ANATOMIC, NON-CANNULATED CENTER DRILL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9343010
Report Number1644408-2019-01105
Device Sequence Number14206315
Product Code KWS
UDI-Device Identifier00190446174578
UDI-Public(01)00190446174578
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-07-153
Device Catalogue Number804-07-153
Device Lot Number220659L03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight85